Top
10
Doctor insights on: Atripla Side Effects

Share
2

2
Are there any dangerous side effects of atripla?

Are there any dangerous side effects of atripla?

They're rare: Most of the side effects are more annoying than dangerous. Rarely, people can become depressed or psychotic, an indication for an immediate switch. Rashes are rarely life threatening and usually get better with continued dosing. Liver enzyme elevations can occur, though they're not usually severe. The tenofovir component cause cause kidney damage, so it's important to monitor kidney function. ...Read more

3

3
Thanks to broken condom on atripla pep 28 day treatment, should I be worried about the long term side effects for that short period of time?

Thanks to broken condom on atripla pep 28 day treatment, should I be worried about the long term side effects for that short period of time?

No: The only long term side effect you should be worried about is if the pep didn't work and you still ended up infected. As to the side effects of atripla, they go away as soon as you stop taking the medication. ...Read more

4

4
Taking atripla, have any suggestions for how to deal with side affects?

Taking atripla, have any suggestions for how to deal with side affects?

Some suggestions:: (1) take it in the evening, at least 2 hours after dinner or any food that continues fat. (2) start on a weekend, or on a night when you don't have anything important to do for the next couple days. (3) remember that things tend to get better with every dose. (4) Atripla is not for everyone. If you don't get better or if the symptoms persist for more than a month, consider a switch. ...Read more

5

5
I missed 4 doses of my atripla(hiv)what are the effects? I've been taking it for 4 years

I missed 4 doses of my atripla(hiv)what are the effects? I've been taking it for 4 years

Need blood work: If you miss antiretrovirals (atripla) doses, it may cause resistant, that drug may not work. Atripla more prone to get resistant quickly, even if you miss only few doses one should consult his physician quickly for a blood test which can detect the resistant if any. ...Read more

See 1 more doctor answer
6

6
Why shouldn't i eat when taking atripla, ?

Why shouldn't i eat when taking atripla, ?

Increases absorption: Fat in food can increase the absorption of Atripla from the stomach and into the body. This increases atripla-related side effects (fatigue, vivid dreams, dizziness). ...Read more

7

7
I took my atripla pill, I threw up so should I take another one?

I took my atripla pill, I threw up so should I take another one?

Depends: If you threw up shortly after the dose, and especially if you see the pill in the emesis, then you should take another pill. However, if you threw up an hour after taking the pill, you probably shouldn't. There's no real danger in taking an extra dose, but you may experience more neurologic side effects (vivid dreams, dizziness, morning "fogginess"). ...Read more

8

8
I need a prescription for a med that is comprable to atripla?

A few options: Atripla was a breakthrough in making combination therapy easier to take. It consists of sustiva(bristol-meyers)and truvada(gilead).Truvada (emtricitabine and tenofovir) is made of 2 drugs(tenofovir, emtricitabine). Several other combination pills have been developed to compete with this successful therapy.Complera (repilverine, truvada) and stribild (elvitegravir, cobicistat and truvada) no one therapy is right for everyone. ...Read more

See 1 more doctor answer
9

9
How long does it take to get adjusted to taking atripla?

Days to weeks: For many, it's just a few days. For others, it can take a week or two. Side effects that persist for over a month on Atripla are unlikely to get better. If they're making your life unpleasant, it may be worth considering a switch at that point. Switching directly is much safer than stopping Atripla and restarting something else later, so talk to your doctor rather than stopping treatment. ...Read more

10

10
How long does it take for my body to get adjusted to taking atripla?

Up to a month: It can take a few days for the neurological side effects to subside, and sometimes as long as a few weeks. After 3 to 4 weeks, things generally stop improving, so if you're still having unpleasant side effects after a month, you might have to consider a change in therapy. ...Read more